Donald Schreiber

Publication Details

  • Statin-induced rhabdomyolysis JOURNAL OF EMERGENCY MEDICINE Schreiber, D. H., Anderson, T. R. 2006; 31 (2): 177-180

    Abstract:

    Simvastatin and other HMG-CoA reductase inhibitors (statins) are one of the most frequently prescribed class of medications in the United States, with over 15 million Americans taking these drugs. Relatively rare adverse effects related to the known toxic effects of these drugs are more common than generally realized. Clinically significant statin-induced rhabdomyolysis is an uncommon but life-threatening adverse effect. We describe a case of simvastatin-induced rhabdomyolysis. Current knowledge of the pharmacology of the HMG-CoA reductase inhibitors and the drug interactions that potentiate these adverse effects are discussed. The clinical features of rhabdomyolysis and current treatment recommendations are presented.

    View details for DOI 10.1016/j.jemermed.2005.08.020

    View details for Web of Science ID 000239328000009

    View details for PubMedID 17044581

Stanford Medicine Resources:

Footer Links: